MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH DYNESYS LIS, STABILIZING CORD, 200; DYNESYS SPINAL SYSTEM

ZIMMER SWITZERLAND MANUFACTURING GMBH DYNESYS LIS, STABILIZING CORD, 200; DYNESYS SPINAL SYSTEM
Model Number N/A
Medical Device Problem Codes Patient Device Interaction Problem (4001); Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medical product: dynesysâ® tl, ha pedicle screw, cannulated + set screw, 5.2x40; catalog no#: 0103955240; lot#: 2837414.Dynesysâ® tl, ha pedicle screw, cannulated + set screw, 5.2x40; catalog no#: 0103955240; lot#: 2842583.Dynesysâ® tl, ha pedicle screw, cannulated + set screw, 6.0x40; catalog no#: 0103956040; lot#: 2748775.Therapy date: (b)(6) 2020.The manufacturer received x-rays, per and sales order copy for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed, and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
The patient was implanted with dynesys, stabilizing cord.During observation in the clinic, it was noticed that there should be more slack in the cable.Hence the patient underwent revision surgery wherein the implant was removed as individual pieces.Off label application of dynesys without spacer unilateral pedicle placement t12/l4.
 
Event or Problem Description
Investigation results are now available.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that the patient was implanted on (b)(6) 2018.During observation in the clinic on (b)(6) 2020, it was noticed that there should be more slack in the cable.Hence the patient underwent revision surgery on (b)(6) 2020 wherein the implant was removed as individual pieces.Off label application of dynesys without spacer unilateral pedicle placement t12/l4.Harm: s3 - rom limitation, moderate.Hazardous situation: properly placed implants do not accurately restore the patient's kinematics and/or anatomy.Review of received data: due diligence: no further due diligence required as all required information to support the conclusion is available or was already requested.X-rays: a single undated ap film of the thoracic and lumbar spine was received and demonstrates a s-shaped scoliosis with levoscoliosis of the thoracic spine, apex at t8, and dextroscoliosis of the lumbar spine, apex at l3.Pedicle screws at t12 through l4 can be seen on the right side.No fractures can be seen.Patient data: female, born in 2007.Product evaluation: no product was returned as it was discharged; therefore, visual and dimensional evaluation could not be performed.Review of product documentation: device purpose: this device is intended for treatment.Product compatibility: at the time of implantation vbt had to be considered off-label use of the dynesys system.Dhr review: review of the device history records identified no deviations or anomalies during manufacturing.In total 14 parts of this lot were scrapped for process monitoring reasons: 7 parts were scrapped after cleaning analysis for process monitoring (ncr# 500038902).7 parts were scrapped after cleaning analysis & tensile tests for process monitoring (ncr# 500042417).Conclusion: it was reported that the patient was implanted on (b)(6) 2018.During observation in the clinic on (b)(6) 2020, it was noticed that there should be more slack in the cable.Hence the patient underwent revision surgery on (b)(6) 2020 wherein the implant was removed as individual pieces.Off label application of dynesys without spacer unilateral pedicle placement t12/l4.As no product was returned and only based on the x-ray the reported event cannot be confirmed.The quality records show that all specified characteristics have met the specifications valid at the time of production.Therefore, the investigation did not identify a non-conformance or a complaint out of box (coob).The cause cannot be traced to the device.The adverse event occurred due to the performed procedure.In conclusion, it can only be hypothesized that cord tensioned over the time in vivo due to growing of the patient.However, an adjustment surgery could be a possible consequence for such a procedure.Note: more specific complaint category (as investigated) has been released (c23 - cause usage problem identified), however this imdrf code is not yet available in etq.Therefore, c19 has been chosen.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).

Brand Name
DYNESYS LIS, STABILIZING CORD, 200
Common Device Name
DYNESYS SPINAL SYSTEM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10725159
Report Number0009613350-2020-00498
Device Sequence Number3025731
Product Code NQP
UDI-Device Identifier00889024482258
UDI-Public00889024482258
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K031511
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2022
Device Model NumberN/A
Device Catalogue Number01.03711.200
Device Lot Number2917534
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/24/2020
Supplement Date Received by Manufacturer04/08/2020
Initial Report FDA Received Date10/23/2020
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age13 YR